Patient: Its not time for me period but Im bleeding but its darker blood brownish even. And it itches and burns like crazy, if I try to use a tampon it hurts like crazy. Ive tried female anti itch creams and wipes but it just burns worst… Whats going on and what can I do?I just finished 10 days of amoxicillin and heard it can trigger an uti?
Doctor: Hello,Thanks for the query.It could be a vaginal infection, urinary tract infection or even a drug induced vaginal i nflammation, amoxicillin being the drug in your case.It is ideal to get an examination done by a doctor. The doctor may wish to do a blood, urine and a vaginal swab for culture. Antibiotics may be started accordingly. In a case of a urinary tract infection, you may need to also undergo a urine culture and sensitivity for specific treatment. Avoid intercourse till the symptoms stop as friction at sex may increase the burning. Use feminine wash for cleaning the vagina, it contains lactobacilli which restore the vaginal pH and prevent burning and infection.Drink lots of water daily and cranberry supplements will help.Hope this helped.Regards